Title: The Rayleigh-Ritz method, refinement and Arnoldi process for periodic matrix pairs
Authors: Chu, Eric King-Wah
Fan, Hung-Yuan
Jia, Zhongxiao
Li, Tiexiang
Lin, Wen-Wei
數學建模與科學計算所(含中心)
Graduate Program of Mathematical Modeling and Scientific Computing, Department of Applied Mathematics
Keywords: Arnoldi process;Periodic eigenvalues;Periodic matrix pairs;Rayleigh-Ritz method;Refinement;Ritz values
Issue Date: 15-Feb-2011
Abstract: We extend the Rayleigh-Ritz method to the eigen-problem of periodic matrix pairs. Assuming that the deviations of the desired periodic eigenvectors from the corresponding periodic subspaces tend to zero, we show that there exist periodic Ritz values that converge to the desired periodic eigenvalues unconditionally, yet the periodic Ritz vectors may fail to converge. To overcome this potential problem, we minimize residuals formed with periodic Ritz values to produce the refined periodic Ritz vectors, which converge under the same assumption. These results generalize the corresponding well-known ones for Rayleigh-Ritz approximations and their refinement for non-periodic eigen-problems. In addition, we consider a periodic Arnoldi process which is particularly efficient when coupled with the Rayleigh-Ritz method with refinement. The numerical results illustrate that the refinement procedure produces excellent approximations to the original periodic eigenvectors. (C) 2010 Elsevier B.V. All rights reserved.
URI: http://dx.doi.org/10.1016/j.cam.2010.11.014
http://hdl.handle.net/11536/9295
ISSN: 0377-0427
DOI: 10.1016/j.cam.2010.11.014
Journal: JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS
Volume: 235
Issue: 8
Begin Page: 2626
End Page: 2639
Appears in Collections:Articles


Files in This Item:

  1. 000287642200063.pdf